Alert archive / Florida / Special Weather Statements in 2012
Special Weather Statement, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this special weather statement at Aug 7, 2012, 5:42 PM EDT for Hernando County, Florida. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2012, 5:42 PM EDT (21:42 UTC)
- Expired
- Aug 7, 2012, 6:30 PM EDT
- In force
- 48 min
- Issued by
- NWS Tampa Bay, FL
County Hernando County, FL
The radar
The Tampa radar (KTBW), 114 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 9.7 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1282 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 766 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- -23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
005 WWUS82 KTBW 072142 SPSTBW SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 542 PM EDT TUE AUG 7 2012 FLZ042-043-048-072230- SUMTER-CITRUS-HERNANDO- 542 PM EDT TUE AUG 7 2012 ...STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL HERNANDO... SOUTHEASTERN CITRUS AND WEST CENTRAL SUMTER COUNTIES... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES STRONG THUNDERSTORMS LOCATED NEAR ROYAL HIGHLANDS...OR 6 MILES NORTHWEST OF BROOKSVILLE... MOVING NORTHEAST AT 10 MPH...WILL AFFECT BROOKSVILLE...BROOKRIDGE... LAKE LINDSEY AND INVERNESS...UNTIL 630 PM EDT. GUSTY WINDS 35 TO 45 MPH WILL BE POSSIBLE. FREQUENT LIGHTNING IS EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS. && LAT...LON 2889 8241 2875 8218 2850 8243 2860 8259 TIME...MOT...LOC 2142Z 215DEG 9KT 2862 8245 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this special weather statement went out at Aug 7, 2:00 PM EDT, 3 hours 42 minutes earlier.
Area forecast discussion, Aug 7, 2:00 PM EDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 200 PM EDT TUE AUG 7 2012 .SHORT TERM (TONIGHT-THURSDAY)... IN THE MID/UPPER LEVELS THE RIDGE WILL HOLD OVER THE SOUTHWEST U.S. AND OVER THE WESTERN ATLANTIC EAST OF FLORIDA WITH TROUGHING OVER THE EASTERN STATES. SHORTWAVES MOVING THROUGH THE TROUGH WILL HELP TO DEEPEN IT DURING THE PERIOD AND PUSH A WEAKENING COOL FRONT INTO THE SOUTHEAST STATES. THIS WILL CAUSE THE LOW LEVEL RIDGE AXIS TO HOLD OVER THE CENTRAL FLORIDA PENINSULA WITH A GENERAL SOUTHWEST FLOW ACROSS THE NORTH... SOUTHERLY FLOW CENTRAL AND SOUTHEAST FLOW ACROSS THE SOUTH. FLOW WILL REMAIN LIGHT ENOUGH FOR THE WEST COAST SEA BREEZE TO DEVELOP EACH AFTERNOON AND LIKELY MOVE INLAND TO AROUND THE INTERSTATE 75 CORRIDOR. DEEPEST MOISTURE WILL SHIFT INTO NORTH FLORIDA DURING THE PERIOD WITH HIGHEST POPS ACROSS THE NORTH...BUT SHOULD STILL BE ENOUGH ELSEWHERE FOR LOW END SCATTERED POPS EACH AFTERNOON. TEMPERATURES WILL REMAIN NEAR NORMAL TO A FEW DEGREES ABOVE NORMAL THROUGH THE PERIOD. .LONG TERM (THURSDAY NIGHT-TUESDAY)... THE OVERALL THINKING ON THE EXTENDED PERIOD HAS CHANGED LITTLE IN THE PAST 24 HOURS. THE UPCOMING WEEKEND INTO THE EARLY PORTION OF NEXT WEEK WILL FEATURE OUR REGION RESIDING BETWEEN AN AMPLIFIED TROUGH IN PLACE OVER MUCH OF THE EASTERN CONUS...AND UPPER RIDGING OVER THE WESTERN ATLANTIC TO SOUTHERN FLORIDA/FLORIDA STRAITS. OVERALL THE TREND IN THE GUIDANCE HAS BEEN TO SOMEWHAT SUPPRESS THIS UPPER RIDGE A BIT FURTHER TO THE SOUTH AND EAST THIS COMING WEEKEND...BUT NOT ENOUGH TO HAVE SIGNIFICANT IMPACTS ON THE FORECAST. AT THE SURFACE...A COLD FRONT ASSOCIATED WITH THE EASTERN TROUGH WILL SLIP INTO THE SOUTHEASTERN STATES BUT STALL WELL TO OUR NORTH THIS WEEKEND. THE SUBTROPICAL RIDGE AXIS INITIALLY OVER THE CENTRAL PENINSULA WILL SETTLE SOUTHWARD BY EARLY IN THE WEEK AND IS SHOWN BY BOTH THE ECMWF AND GFS TO BECOME LESS DEFINED AS A SERIES OF TROPICAL WAVES MOVING THROUGH THE CARIBBEAN DISRUPT THE PRESSURE PATTERN. STILL NOT SEEING ANYTHING IN THE PATTERN WHICH WOULD SUGGEST ANY SIGNIFICANT DEVIATIONS FROM A BLEND OF CLIMO AND MEX NUMBERS FOR THE MAJORITY OF THE EXTENDED PERIOD. THERE IS SOME POTENTIAL FOR A WETTER PATTERN BY SUNDAY AND MONDAY DEPENDING ON HOW WELL DEFINED THE POTENTIAL TROPICAL WAVES ARE PASSING BY THE AREA. HOWEVER... THIS IS STILL 5-6 DAYS OUT AND PLENTY OF TIME TO REFINE THE RAINFALL CHANCES THROUGH THE WEEK. && .AVIATION... VFR CONDITIONS WILL PREVAIL...BUT TEMPO MVFR TO POSSIBLY IFR CONDITIONS WILL BE POSSIBLE THROUGH SUNSET THIS EVENING IN SHOWERS AND THUNDERSTORMS...BEST CHANCES ACROSS THE NORTHERN TERMINALS. CONVECTION SHOULD DISSIPATE BY 08/02Z WITH VFR CONDITIONS EXPECTED OVERNIGHT THROUGH WEDNESDAY AFTERNOON. && .MARINE... SOUTHWEST FLOW NORTH TO SOUTHEAST FLOW SOUTH WILL PERSIST THROUGH THE WEEKEND AS THE RIDGE AXIS REMAINS IN THE VICINITY OF THE CENTRAL WATERS. WIND SPEEDS WILL REMAIN LESS THAN 15 KNOTS AND SEAS LESS THAN 4 FEET THROUGH THE PERIOD...EXCEPT IN THE VICINITY OF THUNDERSTORMS. && .FIRE WEATHER... NO CONCERNS AS RELATIVE HUMIDITY VALUES WILL REMAIN ABOVE CRITICAL LEVELS. && .PRELIMINARY POINT TEMPS/POPS... TPA 79 93 78 91 / 20 30 20 30 FMY 76 94 76 93 / 20 30 20 30 GIF 77 94 75 93 / 20 30 20 30 SRQ 78 92 78 90 / 20 30 20 30 BKV 73 94 73 92 / 30 30 20 30 SPG 81 92 80 91 / 20 30 20 30 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/MARINE/FIRE WEATHER...69/CLOSE LONG TERM...14/MROCZKA AVIATION...24/COLSON
Hazardous weather outlook, Aug 7, 3:23 AM EDT, 14 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 323 AM EDT TUE AUG 7 2012 FLZ039-042-043-048>052-055>057-060>062-065-080000- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE- 323 AM EDT TUE AUG 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... ANOTHER ACTIVE DAY OF THUNDERSTORMS IS EXPECTED FROM TAMPA BAY NORTHWARD ALONG THE NATURE COAST. A MORE SEASONAL COVERAGE OF STORMS IS EXPECTED OVER THE SOUTHERN HALF OF THE AREA. THE MAIN THREATS WILL BE FOR FREQUENT LIGHTNING AND GUSTY WINDS...HOWEVER A THREAT FOR LOCALLY HEAVY RAINFALL AMOUNTS WILL ALSO EXIST TO THE NORTH OF TAMPA BAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SEASONABLE COVERAGE OF SHOWERS AND STORMS EXPECTED EACH DAY DURING MAINLY THE AFTERNOON AND EVENING HOURS. NO WIDESPREAD SEVERE WEATHER IS EXPECTED DURING THE PERIOD. ...THUNDERSTORM IMPACT... .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. MROCZKA
In the hours before
Special weather statement, Aug 7, 5:42 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 542 PM EDT TUE AUG 7 2012 FLZ042-043-048-072230- SUMTER-CITRUS-HERNANDO- 542 PM EDT TUE AUG 7 2012 ...STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL HERNANDO... SOUTHEASTERN CITRUS AND WEST CENTRAL SUMTER COUNTIES... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES STRONG THUNDERSTORMS LOCATED NEAR ROYAL HIGHLANDS...OR 6 MILES NORTHWEST OF BROOKSVILLE... MOVING NORTHEAST AT 10 MPH...WILL AFFECT BROOKSVILLE...BROOKRIDGE... LAKE LINDSEY AND INVERNESS...UNTIL 630 PM EDT. GUSTY WINDS 35 TO 45 MPH WILL BE POSSIBLE. FREQUENT LIGHTNING IS EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS. && LAT...LON 2889 8241 2875 8218 2850 8243 2860 8259 TIME...MOT...LOC 2142Z 215DEG 9KT 2862 8245
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 6:37 PM EDT | Special Weather Statement | TBW | DeSoto, Hardee | 38 min |
| Aug 7, 7:22 PM EDT | Special Weather Statement | TBW | Hardee | 38 min |
Nearby
Special Weather Statements in Florida, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.